MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5 X 50MM, 7MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5 X 50MM, 7MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00257.Concomitant medical products: 1.5mm system twist drill with j notch 1.1 x 50mm, 5mm stop, part# 01-7142, lot# unk; 2.0mm system twist drill with j notch 1.5 x 50mm, 7mm stop, part# 01-9193, lot# unk.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported the patient retained a foreign body after paint flaked off of drill bits.After drilling the holes, the surgeon noted the paint on the drill bits was missing.Some but not all of the peeled paint was located in the suction tank.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The two twist drills were visually evaluated and found to show signs of use.Neither twist drill appeared to have the appropriate color band per the prints.The non-conformance database was reviewed for these products; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint regarding the paint peeling off for this item# 01-9193, vendor lot# 341462.The most likely underlying cause of the complaint could not be determined.It is possible that the paint peeled off as a result of improper cleaning and sterilization or being reused.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report; describe event or problem; device availability; date received by manufacturer; type of report; follow up type; device evaluated by manufacturer; method code; results code; conclusions code; additional narratives/data.

Brand Name
2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5 X 50MM, 7MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10115403
Report Number0001032347-2020-00258
Device Sequence Number13893863
Product Code HBE
UDI-Device Identifier00841036016937
UDI-Public00841036016937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;